Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 73, NWS Brownsville, TX

May 28, 2006Starr County, Zapata County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at May 28, 2006, 7:02 PM CDT for Starr County, Zapata County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2006, 7:02 PM CDT (00:02 UTC)
Expired
May 28, 2006, 7:33 PM CDT
In force
31 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

Counties Starr County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 177 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 0.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2006-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2447 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2006-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2447 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
772 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBRO 290003
SVRBRO
TXC427-505-290045-
/O.NEW.KBRO.SV.W.0073.060529T0002Z-060529T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
702 PM CDT SUN MAY 28 2006

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL STARR COUNTY IN DEEP SOUTH TEXAS
  THIS INCLUDES THE CITY OF EL SAUZ
  SOUTHEASTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS

* UNTIL 745 PM CDT

* AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 17 MILES NORTHWEST OF EL SAUZ...OR ABOUT 16 MILES
  NORTHEAST OF FALCON DAM...AND IS MOVING SOUTHEAST AT 15 TO 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  7 MILES NORTHEAST OF EL SAUZ BY 745 PM CDT

IN ADDITION TO LARGE HAIL ...CONTINUOUS CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 2682 9904 2670 9913 2653 9883 2673 9870

$$

SPEECE
2 follow-up statements
000 
WWUS54 KBRO 290018
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
717 PM CDT SUN MAY 28 2006

TXC427-505-290045-
/O.CON.KBRO.SV.W.0073.000000T0000Z-060529T0045Z/
ZAPATA TX-STARR TX-
717 PM CDT SUN MAY 28 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM CDT FOR NORTH
CENTRAL STARR AND SOUTHEASTERN ZAPATA COUNTIES...

AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
12 MILES NORTHWEST OF EL SAUZ. THIS STORM IS MOVING SOUTHEAST AT 15 
TO 20 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF STARR COUNTY.

LAT...LON 2682 9904 2670 9913 2653 9883 2673 9870

$$

SPEECE
000 
WWUS54 KBRO 290033
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
731 PM CDT SUN MAY 28 2006

TXC427-505-290041-
/O.CAN.KBRO.SV.W.0073.000000T0000Z-060529T0045Z/
ZAPATA TX-STARR TX-
731 PM CDT SUN MAY 28 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL STARR AND
SOUTHEASTERN ZAPATA COUNTIES IS CANCELLED...

AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE SEVERE THUNDERSTORM THAT WAS OVER NORTH WESTERN AND NORTH 
CENTRAL STARR COUNTY HAS WEAKENED. ACCORDINGLY...THE SEVERE 
THUNDERSTORM WARNING FOR SOUTHEASTERN ZAPATA COUNTY AND NORTH 
CENTRAL STARR COUNTY HAS BEEN CANCELLED.

LAT...LON 2682 9904 2670 9913 2653 9883 2673 9870

$$

SPEECE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 1:25 PM CDT, 5 hours 37 minutes earlier.

Area forecast discussion, May 28, 1:25 PM CDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
125 PM CDT SUN MAY 28 2006

.DISCUSSION...SW MOVING THROUGH S CENTRAL TX THIS AM TRIGGERED
TSTMS OVER COASTAL BEND WITH ISOLD SHRA/TSRA MAINLY OVER KENEDY
COUNTY. BRO 12Z SOUNDING SHOWS 2 INCH PW AND HIGH CAPE WITH NO
CAP...SO ALTHOUGH VORT MAX IS EXITING THE REGION WILL CARRY SCHC
POPS THROUGH THIS EVENING. MODELS CONTINUE TO PROG ANOTHER MINOR
SHORT WAVE MOVING THROUGH S TX MON WITH FCST SOUNDINGS SHOW PW
REMAINING AROUND 2 INCHES WITH LITTLE OR NO CIN. THIS PATTERN
REMAINS THROUGH THE MIDDLE OF THE WEEK WITH SEABREEZE TRIGGERING
ISOLD TO SCT CONVECTION. RIDGE BUILDS BACK INTO REGION BY THE END
OF THE WEEK WITH DRY FCST AND PARTLY CLOUDY SKIES EXPECTED NEXT
WEEKEND. MOS TEMPS SEEM ARE IN FAIRLY GOOD AGREEMENT SO WILL NOT
STRAY TOO FAR FROM GUIDANCE AND MAINTAIN TEMPS SLIGHTLY ABOVE
NORMAL THROUGH THE FCST.
&&

.MARINE...BUOY 42020 REPORTED EAST-SOUTHEAST WINDS NEAR 10 KNOTS
GUSTING TO NEAR 12 KNOTS WITH SEAS SLIGHTLY UNDER 6 FEET WITH A
PERIOD OF 7 SECONDS AT 13 CDT/18 UTC. WEAK LOW PRESSURE OVER THE
NORTHEAST PORTION OF MEXICO WILL REMAIN EXTENDED OVER THE LOWER
TEXAS COAST TONIGHT THROUGH LATE NEXT WEEK. THIS PATTERN WILL
PROVIDE MODERATE WINDS AND SEAS TO THE ADJACENT COASTAL WATERS OF
DEEP SOUTH TEXAS FOR THE FORECAST PERIOD.
&&

.AVIATION...SCATTERED TO BROKEN CLOUDINESS WITH ISOLATED SHOWERS AND
THUNDERSTORMS AND LIGHT TO MODERATE WINDS WILL PREVAIL OVER THE RIO
GRANDE VALLEY THROUGH THE NEXT 24 HOURS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  78  89  78  88  77 /  10  20  20  30  10
BROWNSVILLE          78  92  77  90  76 /  10  20  20  30  10
HARLINGEN            76  96  76  93  74 /  10  20  20  30  10
MCALLEN              78  97  77  97  75 /  10  20  20  30  10
RIO GRANDE CITY      79  98  78 101  77 /  10  10  20  20  10
SOUTH PADRE ISLAND   78  88  78  87  77 /  10  20  20  30  10
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

55/66/MARTINEZ
Hazardous weather outlook, May 28, 2:15 PM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
215 PM CDT SUN MAY 28 2006

TXZ248>257-291100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
215 PM CDT SUN MAY 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REST OF TODAY AND TONIGHT.

ISOLATED TO SCATTERED INTENSE SHOWERS AND THUNDERSTORMS WILL PRODUCE
LOCALLY HEAVY RAINFALL...PENNY SIZE HAIL...AND BRIEF WIND GUSTS FROM
40 TO 60 MPH THIS AFTERNOON OVER PRIMARILY BROOKS...JIM HOGG AND
KENEDY COUNTIES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER DEEP SOUTH
TEXAS DURING THE PERIOD...AND PRODUCE LOCALLY HEAVY RAINFALL IN
THE RIO GRANDE VALLEY. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FOR BROOKS...JIM HOGG AND KENEDY
COUNTIES THIS AFTERNOON AND INTO THE EARLY EVENING HOURS.

TOMASELLI

In the hours before

Local storm report, May 28, 6:12 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
612 PM CDT SUN MAY 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             ZAPATA                  26.89N 99.26W
05/28/2006  E0.88 INCH       ZAPATA             TX   LAW ENFORCEMENT

            SHERRIFFS OFFICE REPORTED NICKEL SIZE HAIL AND POWER
            OUTAGE IN ZAPATA

&&

JS

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.